Hypokalemic Periodic Paralysis Due To Distal Renal Tubular Acidosis
Ercan Gündüz 1, Yılmaz Zengin 1, Recep Dursun 1 * , Mustafa İçer 1, Mehmet Nezir Güllü 2, Hasan Mansur Durgun 1
More Detail
1 Dicle University, Medical Faculty, Department of Emergency Medicine,Diyarbakır, Turkey
2 Hacettepe University, Medical Faculty, Department of Internal Medicine, Ankara, Turkey
* Corresponding Author

Abstract

Hypokalemic periodic paralysis (HPP) is a disorder that characterized by attacks of skeletal muscle paralysis depending on the changes in serum potassium levels, and can occur due to primary and secondary causes. One of the secondary causes of HPP is distal renal tubular acidosis (DRTA). DRTA is a disorder that characterized by hypokalemia or hyperkalemia hypercalciuria, metabolic acidosis and alkaline urine. DRTA's clinical symptoms are listed as constipation, nausea, vomiting, kidney and skeletal muscle complications, nephrocalcinosis, urolithiasis and severe hypokalemia crisis. In this case report, we reported a patient who admitted to emergency department with complains of nausea, vomiting, and periodic muscle weakness and was diagnosed with hypokalemic periodic paralysis due to DRTA was presented.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

https://doi.org/10.15197/sabad.1.12.33

EUR J GEN MED, 2015 - Volume 12 Issue 2, pp. 164-166

Publication date: 15 Apr 2015

Article Views: 2294

Article Downloads: 1393

Open Access References How to cite this article